# SDR 2010FA0001113

- Difficulty date: September 6, 2010
- Submitted: October 15, 2010
- Operation: General aviation
- Aircraft: N4025W
- Make and model: Piper PA-32-300
- Aircraft serial: 3240039
- Engine: Lyc IO540K1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Capacitor
- Part number: ES10349276
- Condition: Failed
- Location: Lt Magneto
- Part time: 100 hours
- Component: Magneto
- Component part number: 103493704
- Stage of operation: NR
- How discovered: 9
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED WILD AND ERRATIC READINGS ON THE GRAPHIC ENGINE ANALYZER (EIUBG-16( AND LOUD STATIC IN THE HEADSETS THROUGH THE RADIOS.  TROUBLESHOOTING REVEALED THE CAPACITOR IN THE LT MAGNETO HAD FAILED CREATING ARCING AT THE POINTS AND SUBSEQUENT RF NOISE AFFECTING THE UBG-16 AND RADIOS.  REPLACEMENT OF THE FAILED CAPACITOR FIXED THE PROBLEM.
